International Journal of Analysis and Applications ISSN 2291-8639 Volume 12, Number 1 (2016), 71-79 http://www.etamaths.com NEW WEIGHTED OSTROWSKI TYPE INEQUALITIES FOR MAPPINGS WHOSE nTH DERIVATIVES ARE OF BOUNDED VARIATION HUSEYIN BUDAK1, SAMET ERDEN2,∗ AND M. ZEKI SARIKAYA1 Abstract. We establish a new generalization of weighted Ostrowski type inequality for mappings of bounded variation. Spacial cases of this inequality reduce some well known inequalities. With the help of obtained inequality, we give applications for the kth moment of random variables. 1. Introduction In 1938, Ostrowski established the integral inequality which is one of the fundemental inequalitıes of mathematic as follows (see, [22]): Let f : [a,b]→ R be a differentiable mapping on (a,b) whose derivative f ′ : (a,b)→ R is bounded on (a,b), i.e., ‖f′‖∞ = sup t∈(a,b) |f′(t)| < ∞. Then, the inequality holds: (1.1) ∣∣∣∣∣∣f(x) − 1b−a b∫ a f(t)dt ∣∣∣∣∣∣ ≤ [ 1 4 + ( x− a+b 2 )2 (b−a)2 ] (b−a)‖f′‖∞ for all x ∈ [a,b]. The constant 1 4 is the best possible. This inequality is well known in the literature as the Ostrowski inequality. The inequality (1.1) has attracted remarkable attention from mathematicians and researchers. Be- cause of this, over the years researchers have devoted much time and effort to the improvement and generalization of (1.1) for several functions (bounded function, function of bounded variation, etc.). Firstly, we start introducing concept of bounded variation: Definition 1. Let P : a = x0 < x1 < ... < xn = b be any partition of [a,b] and let ∆f(xi) = f(xi+1) −f(xi) Then f(x) is said to be of bounded variation if the sum n∑ i=1 |∆f(xi)| is bounded for all such partitions. Let f be of bounded variation on [a,b], and ∑ (P) denotes the sum n∑ i=1 |∆f(xi)| corresponding to the partition P of [a,b]. The number b∨ a (f) := sup {∑ (P) : P ∈ P ([a,b]) } , is called the total variation of f on [a,b] . Here P ([a,b]) denotes the family of partitions of [a,b] . A similar result (1.1) is obtained by Dragomir in [14] for functions of bounded variation as follow: 2010 Mathematics Subject Classification. 26D07, 26D15, 26A45. Key words and phrases. Ostrowski inequality; function of bounded variation; Riemann-Stieltjes integral; random variable. c©2016 Authors retain the copyrights of their papers, and all open access articles are distributed under the terms of the Creative Commons Attribution License. 71 72 BUDAK, ERDEN AND SARIKAYA Theorem 1. Let f : [a,b] → R be a mapping of bounded variation on [a,b] . Then (1.2) ∣∣∣∣∣∣ b∫ a f(t)dt− (b−a) f(x) ∣∣∣∣∣∣ ≤ [ 1 2 (b−a) + ∣∣∣∣x− a + b2 ∣∣∣∣ ] b∨ a (f) holds for all x ∈ [a,b] . The constant 1 2 is the best possible. For recent new results regarding Ostrowski’s type inequalities for functions of bounded variation see [3],[7],[9]-[11], [13]-[19], [21], [25]. In [20], Liu proved the following weighted Ostrowski type inequality for functions of bounded vari- ation: Theorem 2. Let f : [a,b] → R be a mapping of bounded variation, g : [a,b] → (0,∞) continious and positive mapping on (a,b) . Then for any x ∈ [a,b] and α ∈ [0, 1] we have∣∣∣∣∣∣(1 −α)   b∫ a g(u)du  f(x)(1.3) +α     x∫ a g(u)du  f(a) +   b∫ x g(u)du  f(b)  − b∫ a f(t)g(t)dt ∣∣∣∣∣∣ ≤ [ 1 2 + ∣∣∣∣12 −α ∣∣∣∣ ]1 2 b∫ a g(u)du + ∣∣∣∣∣∣ x∫ a g(u)du− 1 2 b∫ a g(u)du ∣∣∣∣∣∣   b∨ a (f) where b∨ a (f) is the total variation of f on the interval [a,b] . The constant [ 1 2 + ∣∣1 2 −α ∣∣] is the best possible. In [5], Budak and Sarıkaya gave the following weighted Ostrowski’s type inequalities for mapping of bounded variation. Theorem 3. Let In : a = x0 < x1 < ... < xn = b be a division of the interval [a,b] and αi (i = 0, 1, ...,n + 1) be n+ 2 points so that α0 = a, αi ∈ [xi−1,xi] (i = 1, ...,n) , αn+1 = b. If f : [a,b] → R is of bounded variation on [a,b] and w : [a,b] → (0,∞) be continious and positive mapping on (a,b) , then we have the inequalities:∣∣∣∣∣∣ n∑ i=0   αi+1∫ αi w(u)du  f(xi) − b∫ a f(t)w(t)dt ∣∣∣∣∣∣(1.4) ≤  1 2 v(L) + max i∈{0,1,...,n−1} 1 2 ∣∣∣∣∣∣ αi+1∫ xi w(u)du− xi+1∫ αi+1 w(u)du ∣∣∣∣∣∣   b∨ a (f) ≤ v(L) b∨ a (f) where υ(L) := max{Li| i = 0, ...,n− 1} , Li = xi+1∫ xi w(u)du (i = 0, 1, ...,n− 1) and b∨ a (f) is the total variation of f on the interval [a,b] . A weighted generalization of trapezoid inequality for mappings of bounded variation was considered by Tseng et. al. [24]. Recently, researchers gave some weigted Ostrowski type inequalities for functions of bounded variation in [5], [8], [26]. In [1] and [2], the authors proved some generalizations of weighted companion of Ostrowski type inequality for mappings of bounded variation NEW WEIGHTED OSTROWSKI TYPE INEQUALITIES 73 In this paper, we establish a generalized weighted Ostrowski type integral inequality for mappings whose nth derivatives are of bounded variation. Then,we recapture some results given in earlier works by using this inequalities. Finally, some applications for the kth moment are given. 2. Main Results In order to prove weighted integral inequalities, we need the following lemma: Lemma 1. Let f : I ⊂ R → R be n + 1 times differentiable function on I◦, a,b ∈ I◦ with a < b and let w : [a,b] → R be nonnegative and continuous on [a,b]. Then the following equality holds: (2.1) n∑ k=0 Mk(x) k! f(k) (x) − b∫ a w (t) f (t) dt = b∫ a Pw (x,t) df (n) (t) where n ∈ N, Mk(x) is defined by Mk(x) = b∫ a (u−x)k w (u) du, k = 0, 1, 2, ... and (2.2) Pn (x,t) :=   1 n! t∫ a (u− t)n w (u) du, a ≤ t < x 1 n! t∫ b (u− t)n w (u) du, x ≤ t ≤ b. Proof. Using the integration by parts in Riemann-Stieltjes integral, we have b∫ a Pn (x,t) df (n) (t) = 1 n! x∫ a   t∫ a (u− t)n w (u) du  df(n) (t) + 1 n! b∫ x   t∫ b (u− t)n w (u) du  df(n) (t) = 1 n!   b∫ a (u−x)n w (u) du  f(n) (x) + b∫ a Pn−1 (x,t) f (n) (t) dt By integration by parts n−times, we get b∫ a Pn−1 (x,t) f (n) (t) dt = Mn−1(x) (n− 1)! f(n−1) (x) + ... + M2(x) 2! f′′ (x) +M1(x)f ′ (x) + M0(x)f (x) − b∫ a w (t) f (t) dt which completes the proof. � Now, we deduce generalized weighted inequality of Ostrowski type for mappings whose nth deriva- tives are of bounded variation.. 74 BUDAK, ERDEN AND SARIKAYA Theorem 4. Suppose that all the assumptions of Lemma 1 hold. Additionally, we assume that f(n) is of bounded variation on [a,b], then we have the inequality∣∣∣∣∣∣ n∑ k=0 Mk(x) k! f(k) (x) − b∫ a w (t) f (t) dt ∣∣∣∣∣∣ ≤ 1 n!  1 2   x∫ a (x−u)n w (u) du + b∫ x (u−x)n w (u) du   + 1 2 ∣∣∣∣∣∣ x∫ a (x−u)n w (u) du− b∫ x (u−x)n w (u) du ∣∣∣∣∣∣   b∨ a (f(n)) for all x ∈ [a,b] . Proof. If we take absolute value of both sides of the equality (2.1), we get∣∣∣∣∣∣ n∑ k=0 Mk(x) k! f(k) (x) − b∫ a w (t) f (t) dt ∣∣∣∣∣∣ ≤ 1 n!   ∣∣∣∣∣∣ x∫ a t∫ a (t−u)n w (u) dudf(n) (t) ∣∣∣∣∣∣ + 1n! ∣∣∣∣∣∣ b∫ x b∫ t (u− t)n w (u) dudf(n) (t) ∣∣∣∣∣∣   . It is well known that if g,f : [a,b] → R are such that g is continuous on [a,b] and f is of bounded variation on [a,b] , then b∫ a g(t)df(t) exists and (2.3) ∣∣∣∣∣∣ b∫ a g(t)df(t) ∣∣∣∣∣∣ ≤ supt∈[a,b] |g(t)| b∨ a (f). On the other hand, by using (2.3), we obtain∣∣∣∣∣∣ n∑ k=0 Mk(x) k! f(k) (x) − b∫ a w (t) f (t) dt ∣∣∣∣∣∣ ≤ 1 n!   sup t∈[a,x] ∣∣∣∣∣∣ t∫ a (t−u)n w (u) du ∣∣∣∣∣∣ x∨ a (fn) + sup t∈[x,b] ∣∣∣∣∣∣ b∫ t (u− t)n w (u) du ∣∣∣∣∣∣ b∨ x (f(n))   = 1 n!   x∫ a (x−u)n w (u) du   x∨ a (fn) + 1 n!   b∫ x (u−x)n w (u) du   b∨ x (f(n)) ≤ 1 n!  1 2   x∫ a (x−u)n w (u) du + b∫ x (u−x)n w (u) du   + 1 2 ∣∣∣∣∣∣ x∫ a (x−u)n w (u) du− b∫ x (u−x)n w (u) du ∣∣∣∣∣∣   b∨ a (f(n)). This completes the proof. � Remark 1. If we take w(u) = 1 and n = 0 in Theorem 4, then we get the clasical Ostrowski inequality (1.2) for function of bounded variation . NEW WEIGHTED OSTROWSKI TYPE INEQUALITIES 75 Remark 2. If we choose n = 1 in Theorem 4, then we obtain∣∣∣∣∣∣   b∫ a (x−u) w (u) du  f′ (x) +   b∫ a w (u) du  f (x) − b∫ a w (t) f (t) dt ∣∣∣∣∣∣ ≤  1 2   x∫ a (x−u) w (u) du + b∫ x (u−x) w (u) du   + 1 2 ∣∣∣∣∣∣ x∫ a (x−u) w (u) du− b∫ x (u−x) w (u) du ∣∣∣∣∣∣   b∨ a (f′) which was given by Budak and Sarikaya in [6]. Remark 3. If we choose n = 0 in Theorem 4, then we have the inequality∣∣∣∣∣∣   b∫ a w (t) dt  f (x) − b∫ a w (t) f (t) dt ∣∣∣∣∣∣ ≤  1 2 b∫ a w (t) dt + ∣∣∣∣∣∣ x∫ a w(t)dt− 1 2 b∫ a w (t) dt ∣∣∣∣∣∣   b∨ a (f) which was proved by Liu. in [20]. Corollary 1. With the assumptions as in Theorem 4, we have the result∣∣∣∣∣∣ n∑ k=0 (b−x)k+1 − (a−x)k+1 (k + 1)! f(k) (x) − b∫ a f (t) dt ∣∣∣∣∣∣(2.4) ≤ 1 (n + 1)! [ 1 2 (b−a) + ∣∣∣∣x− a + b2 ∣∣∣∣ ]n+1 b∨ a (f(n)) Proof. The proof is obvious from the property of maximum max{an,bn} = (max{a,b})n for a,b > 0, n ∈ N, if we take w(u) = 1. � Remark 4. If we choose n = 1 in Corollary 1, we have the inequality∣∣∣∣∣∣ ( a + b 2 −x ) f′(x) + f(x) − 1 b−a b∫ a f(t)dt ∣∣∣∣∣∣ ≤ b−a 2 [ 1 2 + ∣∣∣∣∣x− a+b 2 b−a ∣∣∣∣∣ ]2 b∨ a (f′) which was given by Budak and Sarikaya in [6]. Corollary 2. In (2.4), if we choose, i) x = a+b 2 , then we have (2.5) ∣∣∣∣∣∣ n∑ k=0 (b−a)k+1 [ 1 + (−1)k ] 2k+1 (k + 1)! f(k) ( a + b 2 ) − b∫ a f (t) dt ∣∣∣∣∣∣ ≤ (b−a) n+1 2n+1 (n + 1)! b∨ a (f(n)), ii) x = a, then we have∣∣∣∣∣∣ n∑ k=0 (b−a)k+1 (k + 1)! f(k) (a) − b∫ a f (t) dt ∣∣∣∣∣∣ ≤ (b−a) n+1 (n + 1)! b∨ a (f(n)), 76 BUDAK, ERDEN AND SARIKAYA iii) x = b, then we have∣∣∣∣∣∣ n∑ k=0 (−1)k(b−a)k+1 (k + 1)! f(k) (b) − b∫ a f (t) dt ∣∣∣∣∣∣ ≤ (b−a) n+1 (n + 1)! b∨ a (f(n)). Remark 5. If we choose n = 1 in (2.5), then we have the inequalities∣∣∣∣∣∣f ( a + b 2 ) − 1 b−a b∫ a f (t) dt ∣∣∣∣∣∣ ≤ b−a8 b∨ a (f′), which was given by Liu in [21]. Corollary 3. Under the assumption of Theorem 4. Suppose that f ∈ Cn+1 [a,b] , then we have∣∣∣∣∣∣ n∑ k=0 Mk(x) k! f(k) (x) − b∫ a w (t) f (t) dt ∣∣∣∣∣∣ ≤ 1 n!  1 2   x∫ a (x−u)n w (u) du + b∫ x (u−x)n w (u) du   1 2 ∣∣∣∣∣∣ x∫ a (x−u)n w (u) du− b∫ x (u−x)n w (u) du ∣∣∣∣∣∣  ∥∥∥f(n+1)∥∥∥ 1 . Here as subsequently ‖.‖1 is the L1−norm∥∥∥f(n+1)∥∥∥ 1 := b∫ a f(n+1)(t)dt. Corollary 4. Under the assumption of Theorem 4. Let f(n) be a Lipschitzian with the constant L > 0. Then the inequality holds:∣∣∣∣∣∣ n∑ k=0 Mk(x) k! f(k) (x) − b∫ a w (t) f (t) dt ∣∣∣∣∣∣ ≤ 1 n!  1 2   x∫ a (x−u)n w (u) du + b∫ x (u−x)n w (u) du   1 2 ∣∣∣∣∣∣ x∫ a (x−u)n w (u) du− b∫ x (u−x)n w (u) du ∣∣∣∣∣∣   (b−a)L Corollary 5. Under the assumption of Theorem 4. Let f(n) be a monotone mapping on [a,b] . Then we have ∣∣∣∣∣∣ n∑ k=0 Mk(x) k! f(k) (x) − b∫ a w (t) f (t) dt ∣∣∣∣∣∣ ≤ 1 n!  1 2   x∫ a (x−u)n w (u) du + b∫ x (u−x)n w (u) du   1 2 ∣∣∣∣∣∣ x∫ a (x−u)n w (u) du− b∫ x (u−x)n w (u) du ∣∣∣∣∣∣  [f(n)(b) −f(n)(a)] . NEW WEIGHTED OSTROWSKI TYPE INEQUALITIES 77 3. Some applications for the moments We now deal with applications of the result developed in the previous section, to obtain some new inequalities involving moments. Applying the mathematical inequalities, some estimations for the moments of random variables were recently studied (see, [4],[12],[18] and [23]). Set X to denote a random variable whose probability density function is w : [a,b] → [0,∞) on the interval of real numbers I (a,b ∈ I, a < b). Denoted by Mr(x) the rth central moment of the random variable X, defined as Mr(x) = b∫ a (u−E(x))r w (u) du, r = 0, 1, 2, ... where E(x) is the mean of the random variables X. It may be noted that M0(x) = 1, M1(x) = 0, M2(x) = σ 2(X) where σ2(X) is the variance of the random variables X. Now, we reconsider the identity (3.1) by changing conditions given in Lemma 1. Herewith, we deduce an identity involving rth moment. Lemma 2. Let f : I ⊂ R → R be n + 1 times differentiable function on I◦, a,b ∈ I◦ with a < b and and let X be a random variable whose p.d.f. is w : [a,b] → [0,∞). Then the following equality holds: (3.1) n∑ k=0 Mk(x) k! f(k) (x) − b∫ a w (t) f (t) dt = b∫ a Pw (x,t) df (n) (t) where n ∈ N, Mk(x) is the kth moment, and Pn (x,t) is defined as in (2.2). Theorem 5. Suppose that all the assumptions of Lemma 2 hold. If f(n) is of bounded variation on [a,b], then we have the inequality ∣∣∣∣∣∣ n∑ k=0 Mk(x) k! f(k) (x) − b∫ a w (t) f (t) dt ∣∣∣∣∣∣ ≤ 1 n! [ b−a 2 + ∣∣∣∣x− a + b2 ∣∣∣∣ ]n b∨ a (f(n)) for all x ∈ [a,b] . Proof. By similar methods in the proof of Theorem 4, we obtain ∣∣∣∣∣∣ n∑ k=0 Mk(x) k! f(k) (x) − b∫ a w (t) f (t) dt ∣∣∣∣∣∣ ≤ 1 n!   x∫ a (x−u)n w (u) du   x∨ a (fn) + 1 n!   b∫ x (u−x)n w (u) du   b∨ x (f(n)) ≤   x∫ a (x−u)n n! w (u) du + b∫ x (u−x)n n! w (u) du   b∨ a (fn) 78 BUDAK, ERDEN AND SARIKAYA We observe that x∫ a (x−u)n n! w(u)du + b∫ x (u−x)n n! w(u)du ≤ 1 n!   sup u∈[a,x] (x−u)n x∫ a w(u)du + sup u∈[x,b] (u−x)n b∫ x w(u)du   = 1 n!  (x−a)n x∫ a w(u)du + (b−x)n b∫ x w(u)du   ≤ 1 n! max{(x−a)n , (b−x)n} b∫ a w(u)du Because g is a p.d.f., b∫ a w(u)du = 1. Using the identity max{X,Y} = X + Y 2 + ∣∣∣∣Y −X2 ∣∣∣∣ , we get max{(x−a)n , (b−x)n} b∫ a g(u)du = [ b−a 2 + ∣∣∣∣x− a + b2 ∣∣∣∣ ]n . which completes the proof. � Remark 6. If we choose n = 1 in theorem 7, we have the inequality∣∣∣∣∣∣f (x) − b∫ a w (t) f (t) dt ∣∣∣∣∣∣ ≤ [ b−a 2 + ∣∣∣∣x− a + b2 ∣∣∣∣ ] b∨ a (f′). References [1] M. W. Alomari, A Generalization of Weighted Companion of Ostrowski Integral Inequality for Mappings of Bounded Variation, RGMIA Research Report Collection, 14 (2011), Art. ID 87. [2] M. W. Alomari and M. A. Latif, Weighted Companion for the Ostrowski and the Generalized Trapezoid Inequalities for Mappings of Bounded Variation, RGMIA Research Report Collection, 14 (2011), Art. ID 92. [3] M. W. Alomari and S. S. Dragomir, Mercer–Trapezoid rule for the Riemann–Stieltjes integral with applications, Journal of Advances in Mathematics, 2 (2) (2013), 67–85. [4] N. S. Barnett, P. Cerone, S. S. Dragomir and J. Roumeliotis, Some inequalities for the dispersion of a random variable whose pdf is defined on a finite interval, J. Ineq. Pure Appl. Math., 2 (1) (2001), 1–18. [5] H. Budak and M. Z. Sarıkaya, On generalization of Dragomir’s inequalities, RGMIA Research Report Collection, 17 (2014), Art. ID 155. [6] H. Budak and M. Z. Sarıkaya, New weighted Ostrowski type inequalities for mappings with first derivatives of bounded variation, RGMIA Research Report Collection, 18 (2015), Art. ID 43. [7] H. Budak and M. Z. Sarikaya, A new generalization of Ostrowski type inequality for mappings of bounded variation, RGMIA Research Report Collection, 18 (2015), Art. ID 47. [8] H. Budak and M. Z. Sarikaya, On generalization of weighted Ostrowski type inequalities for functions of bounded variation, RGMIA Research Report Collection, 18 (2015), Art. ID 51. [9] H. Budak and M. Z. Sarikaya, A new Ostrowski type inequality for functions whose first derivatives are of bounded variation, Moroccan Journal of Pure and Applied Analysis, 2 (1) (2016), 1-11. [10] H. Budak and M. Z. Sarikaya, A companion of Ostrowski type inequalities for mappings of bounded variation and some applications, RGMIA Research Report Collection, 19 (2016), Art. ID 24, 10. [11] H. Budak, M. Z. Sarikaya and A. Qayyum, Improvement in companion of Ostrowski type inequalities for mappings whose first derivatives are of bounded variation and application, RGMIA Research Report Collection, 19 (2016), Art. ID 25. [12] P. Cerone and S. S. Dragomir, On some inequalities for the expectation and variance, Korean J. Comp. & Appl. Math., 8 (2) (2000), 357–380. [13] S. S. Dragomir, The Ostrowski integral inequality for mappings of bounded variation, Bulletin of the Australian Mathematical Society, 60 (1) (1999), 495-508. NEW WEIGHTED OSTROWSKI TYPE INEQUALITIES 79 [14] S. S. Dragomir, On the Ostrowski’s integral inequality for mappings with bounded variation and applications, Mathematical Inequalities & Applications, 4 (1) (2001), 59–66. [15] S. S. Dragomir, A companion of Ostrowski’s inequality for functions of bounded variation and applications, Inter- national Journal of Nonlinear Analysis and Applications, 5 (1) (2014), 89-97. [16] S. S. Dragomir, Some perturbed Ostrowski type inequalities for functions of bounded variation, RGMIA Research Report Collection, 16 (2013), Art. ID 93. [17] S. S. Dragomir, Approximating real functions which possess nth derivatives of bounded variation and applications, Computers and Mathematics with Applications, 56 (2008), 2268–2278. [18] P. Kumar, Moments inequalities of a random variable defined over a finite interval, J. Inequal. Pure and Appl. Math., 3 (2002), article ID 41. [19] W. Liu and Y. Sun, A Refinement of the Companion of Ostrowski inequality for functions of bounded variation and Applications, arXiv:1207.3861v1, (2012). [20] Z. Liu, Another generalization of weighted Ostrowski type inequality for mappings of bounded variation, Applied Mathematics Letters, 25 (2012), 393–397. [21] Z. Liu, Some Ostrowski type inequalities, Mathematical and Computer Modelling, 48 (2008), 949–960. [22] A. M. Ostrowski, Über die absolutabweichung einer differentiebaren funktion von ihrem integralmitelwert, Comment. Math. Helv., 10 (1938), 226-227. [23] J. Roumeliotis, P. Cerone and S. S. Dragomir, An Ostrowski Type Inequality for Weighted Mapping with Bounded Second Derivatives, J. Korean Soc. Ind. Appl. Math., 3(2) (1999), 107-119. [24] K-L.Tseng, G-S. Yang, and S. S. Dragomir, Generalizations of Weighted Trapezoidal Inequality for Mappings of Bounded Variation and Their Applications, Mathematical and Computer Modelling, 40 (2004), 77-84. [25] K-L. Tseng, Improvements of some inequalites of Ostrowski type and their applications, Taiwan. J. Math., 12 (9) (2008), 2427–2441. [26] K-L. Tseng,S-R. Hwang, G-S. Yang, and Y-M. Chou, Weighted Ostrowski Integral Inequality for Mappings of Bounded Variation, Taiwanese J. of Math., 15 (2011), 573-585. 1Department of Mathematics, Faculty of Science and Arts, Düzce University, Konuralp Campus, Düzce- TURKEY 2Department of Mathematics, Faculty of Science, Bartın University, Bartın-Turkey ∗Corresponding author: erdensmt@gmail.email